MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PPICC 5F TL TT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PPICC 5F TL TT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refn2140 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refn2140) have been reported from the same facility.
 
Event or Problem Description
It was reported "staff found a small plastic piece broken off in a 5fr triple lumen kit when they opened it this past weekend.They threw the kit away but they saved the plastic piece.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a foreign material inside the kit was inconclusive due to the sample condition.The product returned for evaluation was a letter on white paper.The following message was written, ¿this sticky plastic was stuck to the inside of the blue cover that contains the picc.I had to peel it off.Who¿s paying for the kit? not the patient.Wdc¿ taped to the bottom of the letter was a crumpled, irregularly shaped, transparent foreign object.The foreign object appeared to be tape or a tape like substance.Tactile evaluation of the returned object confirmed that one side of the foreign substance was tacky.The returned object was approximately 0.6¿ long and 0.4¿ wide at the longest and widest points.Microscopic examination of the foreign object revealed reddish brown fibrous material adhered to the sticky side of the foreign object.Based on evaluation of the returned foreign object, possible contributing factors include contamination during the manufacturing process or after the kit had been opened.Because the kit had been opened, it cannot be concluded when the object entered the kit.A review of the manufacturing documents for this lot did not reveal any deviations or issues associated with the reported event regarding materials, manufacturing, packaging, or the quality control inspections.All necessary inspections were performed throughout manufacturing and packaging.The lot met all release criteria.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
DOT PPICC 5F TL TT 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11718468
Report Number3006260740-2021-01523
Device Sequence Number4219851
Product Code LJS
UDI-Device Identifier00801741139512
UDI-Public(01)00801741139512
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000738
Device Lot NumberREFN2140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;